Illinois, 2025

Winter Weather in Illinois, February 16, 2025

February 16, 2025 · NWS PAH · 19 events in 19 counties and zones

Following a major flash flood event on the 15th, bands of moderate to heavy snow developed behind a cold front associated with low pressure during the early morning hours of the 16th. A quick burst of snow led to 1 to 3 inches of snow across southern Illinois with poor visibility below 1 mile.

Where it happened

Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Following a major flash flood event on the 15th, bands of moderate to heavy snow developed behind a cold front associated with low pressure during the early morning hours of the 16th. A quick burst of snow led to 1 to 3 inches of snow across southern Illinois with poor visibility below 1 mile. Temperatures plunged into the 20s to around 30 degrees due to wind gusts between 25-35 mph, causing slick road conditions with snow accumulating on all surfaces. Key Impacts: transportation delays.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 15, 11:42 PM CST, 18 minutes earlier. Its key messages:

  • A major, potentially historic, flash flood event is ongoing this afternoon across portions west Kentucky and southwest Indiana and adjacent parts of southern Illinois and southeast Missouri.
  • A few thunderstorms are possible this afternoon and into the evening. Some of these may become strong to severe along the Kentucky-Tennessee border. Damaging wind gusts and possibly a brief tornado or two are the main threats.
  • A brief change over to snow is possible overnight as colder air filters in. Light snow accumulation's are possible.
  • Accumulating snowfall is becoming increasingly likely Tuesday into Wednesday with travel impacts possible.
  • Dangerous, bitter cold is forecast for most of next week. Low temperatures in the single digits and subzero wind chills are forecast the latter half of next week.
Area forecast discussion, Feb 15, 11:42 PM CST, 18 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
Issued by National Weather Service Quad Cities IA IL
1142 PM CST Sat Feb 15 2025

.KEY MESSAGES...

- A major, potentially historic, flash flood event is ongoing
  this afternoon across portions west Kentucky and southwest
  Indiana and adjacent parts of southern Illinois and southeast
  Missouri.

- A few thunderstorms are possible this afternoon and into the
  evening. Some of these may become strong to severe along the
  Kentucky-Tennessee border. Damaging wind gusts and possibly a
  brief tornado or two are the main threats.

- A brief change over to snow is possible overnight as colder
  air filters in. Light snow accumulation's are possible.

- Accumulating snowfall is becoming increasingly likely Tuesday
  into Wednesday with travel impacts possible.

- Dangerous, bitter cold is forecast for most of next week. Low
  temperatures in the single digits and subzero wind chills are
  forecast the latter half of next week.

&&

.DISCUSSION...
Issued at 216 PM CST Sat Feb 15 2025

A major flash flood event is ongoing this afternoon. Regional
radar shows widespread rain moving west to east through the
region. Cooler cloud tops and lightning have developed to the
south which will only exacerbate ongoing flooding issues with
heavier rain rates at times. Several flash flood warnings are
currently in effect across western Kentucky where radar and
gage estimates of 2-4 inches (locally higher) of rain has
already fallen. Given the increasing convective nature of these
rain showers, conditions are only expected to worsen over the
afternoon and evening. We continue to highlight this as a
dangerous and major/potentially historic flash flood event.

The threat remains for strong to severe storms this afternoon.
This all comes down to whether we see any updrafts becoming
surface based. Some hi-res sources suggest this may occur but
the window looks small and only confined to the far southeast
corner of our forecast area from roughly Calloway to Todd
counties in Kentucky. If we do see surface-based instability, a
few mesovorticies may develop with in the main squall line, with
a locally enhanced straight-line wind and spin-up tornado risk.

A cold front will move through the region tonight bringing a
blast of Arctic air for tonight and sets the stage for a week
long period of much colder weather. Upper level ascent still
looks pretty strong overnight as a band of snow showers moves
across the region. Some of this snow may be heavy at times as
there is a very short window of time where the moisture and
lift align well in the DGZ. We could see a dusting to 1 inch of
snow overnight along with the possibility of moisture on
roadways freezing.

Confidence continues to further increase that a period of
accumulating snow will impact the region Tuesday night into
Wednesday. The trend with the NBM and ensembles solutions has
been increasing as we get closer to this event. NBM probability of
greater than 2 inches of snow is now 70-90% and 50-70% chance
of 4 inches or more. Still plenty of time for changes but
confidence is only increasing that impactful heavy snow will
arrive Tuesday PM into Wednesday. Behind this system, very cold
temperatures settle into the region as Arctic high pressure
dives into the Midwest. Highs will only reach the teens to lower
20's Wednesday through Friday with lows in the single digits
possible. Wind chills below zero appear likely as well. While we
saw some of these temperatures back in January, its possible we
may see very similar conditions if not colder this week.

&&

.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 1132 PM CST Sat Feb 15 2025

Widespread precipitation continues to shift eastward into
central Kentucky at 530 UTC. TAFs are currently a mix of MVFR to
IFR ceilings and visibilities from the west to east. Lingering
light rain or rain showers continues at TAF sites east of the
Mississippi River. To the west, expect light snow or snow
showers to develop by 8 UTC and spread eastward through 10 UTC.
LIFR conditions are possible in the strongest snow showers.
After 10 UTC conditions will lift to IFR and slowly improve to
MVFR during the afternoon hours. Skies will slowly clear after
21 UTC on Sunday with VFR conditions preevailing after 00 UTC.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.

&&

DISCUSSION...AD
AVIATION...DC
Hazardous weather outlook, Feb 15, 9:27 PM CST, 2 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
927 PM CST Sat Feb 15 2025

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-161100-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
927 PM CST Sat Feb 15 2025 /1027 PM EST Sat Feb 15 2025/

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Tonight

Considerable to potentially major flash flooding at times continues.
Refer to the Flood Watch product, and numerous flood and flash
flood warnings, for specific details.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Accumulating snowfall with travel impacts is becoming increasingly
likely Tuesday afternoon through Wednesday morning.

Dangerous cold is forecast for much of next week. Morning wind
chill values will be near or below zero Wednesday through Friday.

Widespread river flooding will continue or is forecast to develop
along parts of the Ohio and Green Rivers.

.SPOTTER INFORMATION STATEMENT...

Spotter reports are appreciated.

In the hours before

Local storm report, Feb 15, 6:23 PM CST, 5 hours 37 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
623 PM CST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     Rain             3 W Sedalia             36.64N 88.66W
02/15/2025  M5.17 Inch       Graves             KY   Mesonet

            Mesonet station DW9711 Mayfield.

0610 PM     Rain             2 SW Murray             36.59N 88.34W
02/15/2025  M5.13 Inch       Calloway           KY   Mesonet

            Mesonet station AW804 MURRAY.

0605 PM     Rain             2 ENE Hickman           36.57N 89.16W
02/15/2025  M4.55 Inch       Fulton             KY   Mesonet

            Mesonet station HCKM Hickman KY 2 E.

0608 PM     Rain             3 SE Faridealing        36.82N 88.20W
02/15/2025  M4.40 Inch       Marshall           KY   Mesonet

            Mesonet station DW6462 Murray.

0605 PM     Rain             5 NNE Benton            36.92N 88.34W
02/15/2025  M4.30 Inch       Marshall           KY   Mesonet

            Mesonet station DRFN Benton KY 4 N.

0605 PM     Rain             4 NNE Wingo             36.70N 88.72W
02/15/2025  M4.13 Inch       Graves             KY   Mesonet

            Mesonet station PRYB Mayfield KY 6 SW.

0600 PM     Rain             6 NNE Diehlstadt        37.04N 89.38W
02/15/2025  M4.09 Inch       Scott              MO   Mesonet

            Mesonet station PCLM7 6.3 NE Diehlstadt.

0521 PM     Rain             3 SW Goldon Pond        36.78N 88.06W
02/15/2025  M4.04 Inch       Trigg              KY   Mesonet

            Mesonet station LBLK2 Golden Pond KY.

0605 PM     Rain             1 SW Heath              37.07N 88.80W
02/15/2025  M4.00 Inch       McCracken          KY   Mesonet

            Mesonet station AT712 West Paducah KY.

0608 PM     Rain             1 WNW Central City      37.30N 87.15W
02/15/2025  M3.95 Inch       Muhlenberg         KY   Mesonet

            Mesonet station FW6456 Central City.

0530 PM     Rain             4 WNW Cerulean          36.98N 87.78W
02/15/2025  M3.95 Inch       Caldwell           KY   Mesonet

            Mesonet station CBBK2 4.3 W Cerulean.

0600 PM     Rain             6 S Wolf Island         36.66N 89.20W
02/15/2025  M3.94 Inch       Mississippi        MO   Mesonet

            Mesonet station EW4994 Dorena MO.

0605 PM     Rain             1 W Murray              36.61N 88.34W
02/15/2025  M3.89 Inch       Calloway           KY   Mesonet

            Mesonet station MRRY Murray KY 1 W.

0600 PM     Rain             6 SE Eddyville          37.02N 88.01W
02/15/2025  M3.88 Inch       Lyon               KY   Mesonet

            Mesonet station EW1850 Eddyville KY.

0605 PM     Rain             7 NNW Hopkinsville      36.95N 87.52W
02/15/2025  M3.86 Inch       Christian          KY   Mesonet

            Mesonet station PGHL Hopkinsville KY 6 N.

0605 PM     Rain             6 SSE Aurora            36.70N 88.10W
02/15/2025  M3.84 Inch       Calloway           KY   Mesonet

            Mesonet station 1357D 5 SSE Aurora.

0555 PM     Rain             3 NW Powderly           37.27N 87.20W
02/15/2025  M3.77 Inch       Muhlenberg         KY   Mesonet

            Mesonet station GFSK2 Greenville KY.

0605 PM     Rain             2 ESE Princeton         37.10N 87.86W
02/15/2025  M3.77 Inch       Caldwell           KY   Mesonet

            Mesonet station PRNC Princeton KY 2 SE.

0605 PM     Rain             4 SW Cadiz              36.83N 87.86W
02/15/2025  M3.74 Inch       Trigg              KY   Mesonet

            Mesonet station CADZ Cadiz KY 4 SW.

0600 PM     Rain             6 ENE Hazel             36.54N 88.22W
02/15/2025  M3.68 Inch       Calloway           KY   Mesonet

            Mesonet station FW3304 New Concord KY.

0610 PM     Rain             2 NW Anniston           36.85N 89.36W
02/15/2025  M3.65 Inch       Mississippi        MO   Mesonet

            Mesonet station MOA27 Charleston, MO South.

0600 PM     Rain             4 SE Allegre            36.88N 87.17W
02/15/2025  M3.64 Inch       Todd               KY   Mesonet

            Mesonet station DW3900 Elkton KY.

0605 PM     Rain             3 SE Allegre            36.89N 87.18W
02/15/2025  M3.64 Inch       Todd               KY   Mesonet

            Mesonet station 6885D 3 SE Allegre.

0605 PM     Rain             4 NE Trenton            36.76N 87.21W
02/15/2025  M3.63 Inch       Todd               KY   Mesonet

            Mesonet station ZION Elkton KY 5 SW.

0530 PM     Rain             3 E Hopkinsville        36.85N 87.43W
02/15/2025  M3.62 Inch       Christian          KY   Mesonet

            Mesonet station HLBK2 3.4 E Hopkinsville.

0530 PM     Rain             2 SSW Elkton            36.78N 87.17W
02/15/2025  M3.55 Inch       Todd               KY   Mesonet

            Mesonet station EKTK2 1.9 S Elkton.

0610 PM     Rain             5 ENE Gracey            36.92N 87.58W
02/15/2025  M3.54 Inch       Christian          KY   Mesonet

            Mesonet station FW2085 Princeton KY.

0528 PM     Rain             2 W Fort Campbell North 36.66N 87.49W
02/15/2025  M3.51 Inch       Christian          KY   Mesonet

            Mesonet station TT760 Fcrg55.

0608 PM     Rain             3 NW Elkton             36.85N 87.20W
02/15/2025  M3.50 Inch       Todd               KY   Mesonet

            Mesonet station AW975 ELKTON.

&&
Local storm report, Feb 15, 8:48 PM CST, 3 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
848 PM CST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     Flash Flood      1 SE Evansville         37.97N 87.53W
02/15/2025                   Vanderburgh        IN   Trained Spotter

            2.5 inches total rainfall so far, heavy rain
            still coming down, flash flooding ongoing
            with streets, creeks, and especially low
            lying areas in and around the Angel Mounds
            area on the southeast side of Evansville.

&&
Local storm report, Feb 15, 9:48 PM CST, 2 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
948 PM CST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 PM     Flash Flood      2 ESE Clinton           36.65N 88.96W
02/15/2025                   Hickman            KY   Emergency Mngr

            Every state highway in and out of Hickman
            County has water over it in at least one
            location with the exception of KY 239.

&&

JGG
Local storm report, Feb 15, 10:16 PM CST, 1 hour 44 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
1016 PM CST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1006 PM     Rain             1 SE Evansville         37.97N 87.53W
02/15/2025  M2.85 Inch       Vanderburgh        IN   Trained Spotter

            Heavy rain continues, total is 2.85" thus
            far on the southeast side of Evansville, in
            Angel Mounds.

&&
Local storm report, Feb 15, 11:12 PM CST, 48 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
1112 PM CST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1029 PM     Flood            4 SSE Dexter            36.69N 88.28W
02/15/2025                   Calloway           KY   Trained Spotter

            Water getting into homes in Almo.

&&

ATL
Local storm report, Feb 15, 11:34 PM CST, 26 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
1134 PM CST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     Rain             4 E Grahamville         37.09N 88.71W
02/15/2025  M4.64 Inch       McCracken          KY   Public

1116 PM     Rain             1 SW Cayce              36.54N 89.06W
02/15/2025  M6.13 Inch       Fulton             KY   Amateur Radio

            Personal weather station measurement.

1000 PM     Rain             Lone Oak                37.04N 88.67W
02/15/2025  M4.75 Inch       McCracken          KY   Broadcast Media

            Daily rainfall total.

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

19 winter weather. Local standard time, as filed.

Winter Weather, Perry

When
February 16, 12:00 AM CST to 3:00 AM CST
Where
Perry forecast zone
Reported by
CoCoRaHS
Coordinates
38.084, -89.367 (the zone’s center; the record gives no point)

Winter Weather, Jefferson

When
February 16, 1:00 AM CST to 4:00 AM CST
Where
Jefferson forecast zone
Reported by
CoCoRaHS
Coordinates
38.301, -88.924 (the zone’s center; the record gives no point)

Winter Weather, Wayne

When
February 16, 1:00 AM CST to 4:00 AM CST
Where
Wayne forecast zone
Reported by
CoCoRaHS
Coordinates
38.430, -88.426 (the zone’s center; the record gives no point)

Winter Weather, Franklin

When
February 16, 1:00 AM CST to 4:00 AM CST
Where
Franklin forecast zone
Reported by
CoCoRaHS
Coordinates
37.992, -88.924 (the zone’s center; the record gives no point)

Winter Weather, Jackson

When
February 16, 1:00 AM CST to 4:00 AM CST
Where
Jackson forecast zone
Reported by
Emergency Manager
Coordinates
37.785, -89.382 (the zone’s center; the record gives no point)

Winter Weather, Union

When
February 16, 1:00 AM CST to 4:00 AM CST
Where
Union forecast zone
Reported by
CoCoRaHS
Coordinates
37.471, -89.255 (the zone’s center; the record gives no point)

Winter Weather, Alexander

When
February 16, 1:00 AM CST to 4:00 AM CST
Where
Alexander forecast zone
Reported by
CoCoRaHS
Coordinates
37.192, -89.338 (the zone’s center; the record gives no point)

Winter Weather, Edwards

When
February 16, 2:00 AM CST to 5:00 AM CST
Where
Edwards forecast zone
Reported by
CoCoRaHS
Coordinates
38.417, -88.053 (the zone’s center; the record gives no point)

Winter Weather, Wabash

When
February 16, 2:00 AM CST to 5:00 AM CST
Where
Wabash forecast zone
Reported by
CoCoRaHS
Coordinates
38.446, -87.844 (the zone’s center; the record gives no point)

Winter Weather, Hamilton

When
February 16, 2:00 AM CST to 5:00 AM CST
Where
Hamilton forecast zone
Reported by
CoCoRaHS
Coordinates
38.082, -88.539 (the zone’s center; the record gives no point)

Winter Weather, White

When
February 16, 2:00 AM CST to 5:00 AM CST
Where
White forecast zone
Reported by
CoCoRaHS
Coordinates
38.088, -88.180 (the zone’s center; the record gives no point)

Winter Weather, Williamson

When
February 16, 2:00 AM CST to 5:00 AM CST
Where
Williamson forecast zone
Reported by
Emergency Manager
Coordinates
37.730, -88.930 (the zone’s center; the record gives no point)

Winter Weather, Saline

When
February 16, 2:00 AM CST to 5:00 AM CST
Where
Saline forecast zone
Reported by
CoCoRaHS
Coordinates
37.753, -88.541 (the zone’s center; the record gives no point)

Winter Weather, Johnson

When
February 16, 2:00 AM CST to 5:00 AM CST
Where
Johnson forecast zone
Reported by
CoCoRaHS
Coordinates
37.460, -88.881 (the zone’s center; the record gives no point)

Winter Weather, Pope

When
February 16, 2:00 AM CST to 5:00 AM CST
Where
Pope forecast zone
Reported by
CoCoRaHS
Coordinates
37.413, -88.562 (the zone’s center; the record gives no point)

Winter Weather, Pulaski

When
February 16, 2:00 AM CST to 5:00 AM CST
Where
Pulaski forecast zone
Reported by
COOP Observer
Coordinates
37.223, -89.127 (the zone’s center; the record gives no point)

Winter Weather, Massac

When
February 16, 2:00 AM CST to 5:00 AM CST
Where
Massac forecast zone
Reported by
CoCoRaHS
Coordinates
37.219, -88.708 (the zone’s center; the record gives no point)

Winter Weather, Gallatin

When
February 16, 3:00 AM CST to 6:00 AM CST
Where
Gallatin forecast zone
Reported by
CoCoRaHS
Coordinates
37.763, -88.230 (the zone’s center; the record gives no point)

Winter Weather, Hardin

When
February 16, 3:00 AM CST to 6:00 AM CST
Where
Hardin forecast zone
Reported by
CoCoRaHS
Coordinates
37.518, -88.267 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2025Every state in 2025This day in weather historyWarnings in Illinois, February 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1232447, 1232443, 1232444, 1232448, 1232453, 1232457, 1232465, 1232445, 1232446, 1232449, 1232450, 1232454, 1232455, 1232458, 1232460, 1232466, 1232467, 1232456, 1232462.